Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 144, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 1, 2011, 3:38 PM EDT for Columbia County, Greene County, Ulster County, New York. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2011, 3:38 PM EDT (19:38 UTC)
- Expired
- Aug 1, 2011, 4:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Columbia County, NY, Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 45 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 4:10 PM EDT | HAIL 1 | 2 Ene Clermont, NY | |
| Aug 1, 4:20 PM EDT | HAIL 1 | 2 Sse Livingston, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
815
WUUS51 KALY 011938
SVRALY
NYC021-039-111-012030-
/O.NEW.KALY.SV.W.0144.110801T1938Z-110801T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 430 PM EDT
* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED NEAR ATHENS...OR NEAR HUDSON...AND MOVING SOUTHEAST AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ATHENS...CATSKILL AND HIGH FALLS BY 345 PM EDT...
HUDSON BY 355 PM EDT...
CHATHAM BY 405 PM EDT...
CLAVERACK BY 410 PM EDT...
PHILMONT...LIVINGSTON AND CLERMONT BY 420 PM EDT...
COPAKE BY 430 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4231 7345 4200 7355 4209 7390 4214 7430
4237 7418 4243 7371
TIME...MOT...LOC 1937Z 310DEG 11KT 4230 7382
$$
NAS1 follow-up statement
426
WWUS51 KALY 012002
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
402 PM EDT MON AUG 1 2011
NYC021-039-111-012030-
/O.CON.KALY.SV.W.0144.000000T0000Z-110801T2030Z/
GREENE NY-ULSTER NY-COLUMBIA NY-
402 PM EDT MON AUG 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHERN COLUMBIA...EXTREME NORTHEASTERN ULSTER AND SOUTHEASTERN
GREENE COUNTIES...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GLENCO MILLS...OR 7 MILES SOUTH OF HUDSON...MOVING
SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NEW FORGE AND EAST TAGHKANIC BY 410 PM EDT...
PUMPKIN HOLLOW BY 415 PM EDT...
ANCRAM...COPAKE LAKE AND GALLATINVILLE BY 420 PM EDT...
WEST COPAKE...COPAKE AND COPAKE FALLS BY 425 PM EDT...
WEED MINES BY 430 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4213 7408 4230 7399 4235 7365 4231 7345
4200 7355 4209 7390
TIME...MOT...LOC 2002Z 306DEG 18KT 4215 7372
$$
NASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:49 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 1, 1:49 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 149 PM EDT MON AUG 1 2011 .SYNOPSIS... A WEAK COLD FRONT WILL DROP THROUGH THE REGION THIS AFTERNOON... MOVING OFFSHORE TONIGHT. TUESDAY INTO WEDNESDAY OUR REGION WILL BE SANDWICHED BETWEEN LOW PRESSURE MOVING ACROSS THE MID ATLANTIC STATES AND A STORM IN THE GULF OF MAINE. HIGH PRESSURE WILL BUILD FROM THE GREAT LAKES TO EASTERN SEABOARD TO END THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 130 PM...CURRENT RADAR SHOWS ANY SIGNIFICANT CONVECTION TO BE ISOLATED AND MAINLY TO THE SOUTH AND EAST OF ALBANY. WILL CONTINUE TO KEEP ENHANCED TSTM WORDING IN THE FORECAST DUE TO THE IMPRESSIVE INSTABILITY DISCUSSED BELOW. SOME ADJUSTMENTS MADE TO THE HOURLY TEMP/DEWPOINT/POP/WX GRIDS. ****PREVIOUS DISCUSSION**** ONE CLUSTER OF STORMS IS TRACKING OUT OF THE CATSKILLS NOW...AND WILL TRACK THROUGH THE MID HUDSON VALLEY...SLIP THE SOUTHERN BERKSHIRES...AND TRACK THROUGH NW CT. A BAND OF CONVECTIVE CLOUDS IS SEEN IN THE SOUTHERN ADIRONDACKS TO THE WESTERN MOHAWK VALLEY AND INTO WESTERN NY...LINKED TO THE CONVECTION IN NW PA. AREA 12Z SOUNDINGS SHOW IMPRESSIVE INSTABILITY...AND BECAUSE OF RELATIVELY COOL TEMPERATURES ALOFT...MIDLEVEL LAPSE RATES ARE BETTER THAN AVERAGE. THERE IS VERY WEAK SURFACE AND BOUNDARY LAYER CONVERGENCE...SO THE LOW LEVEL FORCING WILL BE VERY WEAK ALONG THE COLD FRONT. BEST SURFACE DEW POINT GRADIENT IS ALONG AND NW OF THE GREAT LAKES...AND THERE IS A VERY BROAD WEAK SURFACE WINDSHIFT NEAR THE DEW POINT GRADIENT. THERE IS NOT MUCH COOLING OR DRYING AT 925/850 HPA...SO AGAIN...THUNDERSTORM ACTIVITY THAT DEVELOPS IN AND AROPUND THE BAND OF CLOUDINESS FROM THE ADIRONDACKS AND POINTS SOUTH AND WEST SHOULD BE ISOLATED TO SCATTERED. SOME OF THE STORMS MAY BE INITIATED ALONG TERRAIN OR JUST EAST OF THE LAKES IF LAKE SHORE BREEZE PROCESSES CAN GET GOING...AGAIN DUE TO THE LACK OF ORGANIZED STRONG LOW LEVEL FORCING. INSTABILITY OVER THE REGION SHOULD SUPPORT SEVERE HAIL IN SOME OF THE STORMS...AND IF CORES PLUNGE TO THE SURFACE THERE COULD BE SOME ISOLATED DAMAGING WINDS. VIL OF THE DAY LOOKS TO BE IN THE MID 50S...BUT WILL BE DETERMINED MORE PRECISELY ONCE A REPORT OF SEVERE HAIL IS RECEIVED. HAVE ADJUSTED RAIN CHANCES AND SMALL SCALE QPF BASED ON CURRENT OBSERBVATIONS AND TRENDS. TEMPERATURES AND EVERYTHING ELSE LOOK IN THE BALL PARK. PREV AFD BELOW... SCT TSTMS OVER W NY PRODUCING CI/AC SHIELD INTO SW PTNS FCA. OTRW MOST AREAS CLR...AWAITING CDFNT. FEW MINOR CHANGES MAINLY RELATED TO DIURNAL HEATING. AS OF 400 AM EDT...SKIES WERE STILL MAINLY CLEAR ACROSS THE FA WITH SOME PATCHY FOG IN THE VICINITY OF KGFL. TEMPERATURES WERE GENERALLY IN THE UPPER 50S TO UPPER 60S. THE MAIN FOCUS OF ACTIVITY TODAY WILL BE A COLD FRONT THAT IS EXPECTED TO DROP FROM NORTHWEST TO SOUTHEAST ACROSS THE FA DURING THE MID DAY HOURS AND END UP WELL SOUTH OF THE FA BY LATE THIS AFTERNOON OR EARLY THIS EVENING. ML MUCAPES ARE EXPECTED TO REACH 2000-4000 J/KG MAINLY THIS AFTERNOON FROM THE GREATER CAPITAL DISTRICT SOUTH AND EAST IN EASTERN NEW YORK AND ACROSS WESTERN NEW ENGLAND. THIS IS ALSO THE AREA WHICH SPC HAS INCLUDED IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. IN ADDITION STEEP LAPSE RATES EXIST BTWN H7 AND H5 IN THE NEIGHBORHOOD OF 6.5 TO 7.5 C/KM...SHOWALTER INDICES -3 TO -4 AND WBZ HEIGHTS DROPPING TO 7-10 KFT THIS AFTERNOON. EXPECT SOME MULTICELL THUNDERSTORMS TO DEVELOP MOVING FROM WEST NORTHWEST TO EAST SOUTHEAST AT 25 TO 35 MPH WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE. HAVE ADDED ENHANCED WORDING TO ZONES ACROSS ALL BUT NORTHWEST PORTION OF FA AND WILL SEPARATE HWO BASED ON SLIGHT RISK AREA. EXPECT HIGH TEMPS TODAY TO RANGE FROM THE MID 80S TO AROUND 90 IN MOST AREAS. IN THE WAKE OF THE FRONT EXPECT RAPID CLEARING WITH SOME PATCHY FOG OVERNIGHT AND LOWS IN THE MID 50S TO LOWER 60S. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... IN WAKE OF CFP HIGH PRESSURE BUILDS S FM JAMES BAY TUES. GFS KEEPS RGN BETWEEN 500 HPA THETA E RIDGE OVER GRTLKS AND ONT AND CUTOFF OVER MARITIMES. THERMAL RIBBON IN THIS SCENARIO IS FM LK ERIE TO DELMARVA AS IS STORM TRACK OF MOST ACTIVE WEATHER. NAM/NEW GEM HAVE THIS THERMAL RIBBON FURTHER E FM LK ONT INTO NJ AND SFC LOW TRACKING SE BRINGS MORE WIDESPREAD CLOUDS AND RN TO RGN PARTICULARLY S SECTIONS TUES NT AND WED. ECMWF IS IN SAME CAMP...ALTHOUGH IT CONFINES THE RAIN THREAT TO S TIER TUES NT INTO WED. WILL MAKE SOME MINOR SHIFTS FROM PVS FCST. TUESDAY TO BE A DRY PS-MS DAY WITH SEASONABLE TEMPS AND TD FALLING INTO 50S AND LOW 60S. TUES NT INTO WED CLOUDS AND THREAT OF -SHRA WILL INCR FM S TO N AS SFC LOW MOVES SE ALONG THETAE GRADIENT FM LK HURON TO DELMARVA. WILL KEEP THREAT OF -SHRA TSTMS FM MOHAWK VLY S...BUT A TAD FURTHER N THAN PVS FCST. WED NT SFC LOW DEPARTS OFFSHORE..AS WELL AS 500HPA CUTOUT. SFC HIGH PRESSURE BUILDS INTO NE FM GRTLKS WITH GENERALLY FAIR CONDS INTO FRI. && .LONG TERM /FRIDAY THROUGH SUNDAY/... GFS/ECMWF ARE MORE SIMILAR THAN PVS RUNS WITH SFC HIGH SLIDING OFF EAST COAST FRI AS DOES 500 HPA RIDGE ON FRIDAY WITH ONE MORE DRY DAY TO END THE WEEK. FRI NT INTO SAT WK SFC LOW AND ITS FRONTAL SYSTEMS RACE THROUGH FCA IN FAST WNW FLOW OVER NORTHEAST. THREAT OF -SHRA AND TSTMS RETURNS LATE FRI NT INTO SAT. CONDS IMPV SUNDAY AS SFC LOW HEADS OUT TO SEA IN FAST FLOW AND YET ANOTHER WEAK SFC HIGH BUILDS E FM GRTLKS. WHILE YET ANOTHER WMFNT/CDFNT COMBO MOVE THROUGH RGN IN SAT. TEMPS REMAIN NR OR SLIGHTLY ABOVE NORMALS DURING THIS PERIOD. GIVEN SIMILARITIES BTWN ECMWF AND GFS WILL POPULATE WITH GMOS AND MAKE MINOR CHANGES. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... ISOLATED CONVECTION SOUTH AND EAST OF KALB WILL CONTINUE MOVING SOUTHEAST. ACKNOWLEDGING VCSH AT KALB THROUGH 21Z. ALSO INDICATING VCSH AT KPOU THROUGH 22Z. KGFL SHOULD STAY VFR WITH THE THREAT OF ANY ISOLATED SHOWERS AND STORMS WELL SOUTH AND EAST OF KGFL. IN THE VICINITY OF SHOWERS AND THUNDERSTORMS AROUND KALB AND KPOU... A BRIEF CEILING AROUND 3500 FEET COULD DEVELOP...BUT PREVAILING CEILINGS SHOULD BE 7000 FEET OR HIGHER. ISOLATED SHOWERS AND STORMS SHOULD EXIT BY 22Z...AND VFR CONDITIONS SHOULD PREVAIL MOST OF THE EVENING. FOG COULD FORM AT KPOU AND KGFL AFTER MIDNIGHT... AND SHOULD LIFT BY 11Z. VFR CONDITIONS SHOULD PREVAIL AFTER 11Z. SOUTH WINDS AT AROUND 10 KT SHOULD BECOME WEST TO NORTHWEST THIS AFTERNOON...WITH BRIEF GUSTS TO 15 KT AROUND KALB BEFORE SUNSET. WINDS WILL DIMINISH TO LIGHT AND VARIABLE LESS THAN 5 KT TONIGHT. WINDS WILL BECOME NORTHWEST AT LESS THAN 10 KT TOMORROW. OUTLOOK... TUE...VFR. NO SIG WX. WED-SAT...VFR/MVFR. CHC RW/TRW. && .FIRE WEATHER... A WEAK COLD FRONT WILL DROP THROUGH THE REGION TODAY AND EXIT BY THIS EVENING. TUESDAY INTO WEDNESDAY OUR REGION WILL BE SANDWICHED BETWEEN LOW PRESSURE MOVING ACROSS THE MID ATLANTIC STATES AND A STORM IN THE GULF OF MAINE. RELATIVE HUMIDITIES WILL DROP TO 35 TO 55 PERCENT TODAY...RECOVER TO 70 TO 100 PERCENT TONIGHT AND DROP TO 30 TO 55 PERCENT ON TUESDAY. LIGHT AND VARIABLE WINDS EARLY TODAY WILL BECOME SOUTHWEST TO WEST AT 10 TO 15 MPH WITH SOME GUSTS TO AROUND 20 MPH. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT...AND NORTHWEST AT 10 TO 15 TUESDAY AFTERNOON...WITH GUSTS UP TO 25 MPH. && .HYDROLOGY... NO HYDRO PROBLEMS EXPECTED WITH A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON...AND AGAIN LATER NEXT WEEK. MAINSTEM RIVERS WILL LIKELY REMAIN AT OR SLIGHTLY BELOW NORMAL LEVELS FOR THE TIME OF YEAR WITH NO SIGNIFICANT CHANGES EXPECTED. QPF AMOUNTS THROUGH MID WEEK WILL GENERALLY A QUARTER OF AN INCH OR LESS...EXCEPT ISOLATED HEAVIER AMOUNTS ARE POSSIBLE IN THUNDERSTORMS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && AVIATION...NAS
Hazardous weather outlook, Aug 1, 10:51 AM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1051 AM EDT MON AUG 1 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-021500- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1051 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON ALONG AND AHEAD OF A COLD FRONT WHICH IS EXPECTED TO MOVE THROUGH THE REGION. THE THUNDERSTORMS ARE EXPECTED TO MOVE FROM WEST NORTHWEST TO EAST SOUTHEAST AT 25 TO 35 MPH AND MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Aug 1, 3:04 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 304 PM EDT MON AUG 1 2011 NYZ047-058-059-063-064-011930- SCHOHARIE NY-EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY- EASTERN ULSTER NY- 304 PM EDT MON AUG 1 2011 ...A STRONG THUNDERSTORM IN SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK... GREENE COUNTY IN EAST CENTRAL NEW YORK... ULSTER COUNTY IN EAST CENTRAL NEW YORK... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WINDHAM...OR ABOUT 11 MILES NORTH OF HUNTER...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... WINDHAM BY 315 PM EDT 7 MILES NORTH OF HUNTER BY 330 PM EDT LAT...LON 4225 7386 4200 7399 4227 7448 4244 7434 TIME...MOT...LOC 1904Z 300DEG 12KT 4235 7428
Local storm report, Aug 1, 3:20 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL GREENPORT CENTER 42.24N 73.76W
08/01/2011 M1.00 INCH COLUMBIA NY TRAINED SPOTTER
&&
ROKEEFELocal storm report, Aug 1, 3:22 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
322 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL HUDSON 42.25N 73.79W
08/01/2011 E1.75 INCH COLUMBIA NY PUBLIC
&&
ROKEEFELocal storm report, Aug 1, 3:23 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
323 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL COXSACKIE 42.36N 73.81W
08/01/2011 E1.00 INCH GREENE NY PUBLIC
&&
ROKEEFELocal storm report, Aug 1, 3:35 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
335 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL STUYVESANT 42.39N 73.78W
08/01/2011 E1.00 INCH COLUMBIA NY PUBLIC
&&
ROKEEFELocal storm report, Aug 1, 3:37 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
337 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL CLAVERACK 42.22N 73.72W
08/01/2011 E1.25 INCH COLUMBIA NY PUBLIC
&&
ROKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 10:00 AM EDT | Special Weather Statement | ALY | Ulster | 60 min |
| Aug 1, 12:23 PM EDT | Special Weather Statement | ALY | Montgomery | 67 min |
| Aug 1, 1:04 PM EDT | Special Weather Statement | ALY | Albany | 56 min |
| Aug 1, 1:16 PM EDT | Special Weather Statement | ALY | Columbia | 59 min |
| Aug 1, 2:46 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 59 min |
| Aug 1, 3:04 PM EDT | Special Weather Statement | ALY | Greene | 26 min |
| Aug 1, 3:31 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene | 2 hr |
| Aug 1, 4:25 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 65 min |
| Aug 1, 4:25 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 21 min |
| Aug 1, 4:41 PM EDT | Special Weather Statement | ALY | Ulster | 34 min |
| Aug 1, 4:54 PM EDT | Severe Thunderstorm Warning | ALY | Ulster | 23 min |
| Aug 1, 5:30 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 31 min |
| Aug 1, 5:48 PM EDT | Areal Flood Advisory | ALY | Dutchess | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.